Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 5, NWS Hanford, CA

December 7, 2017

NWS Hanford, CA issued this red flag warning at Dec 7, 2017, 3:21 AM PST. It took effect at Dec 7, 2017, 10:00 AM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2017, 3:21 AM PST (11:21 UTC)
In effect from
Dec 7, 2017, 10:00 AM PST
Expired
Dec 8, 2017, 4:00 PM PST
In force
30 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

960 
WWUS86 KHNX 071121
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
321 AM PST Thu Dec 7 2017

...Red Flag Warning for the Kern County Mountains today...

CAZ295-072000-
/O.NEW.KHNX.FW.W.0005.171207T1800Z-171208T0000Z/
Kern County Mountains-
321 AM PST Thu Dec 7 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 295...

The National Weather Service in Hanford has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 4 PM PST
this afternoon. 

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 40 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
6 follow-up statements
948 
WWUS86 KHNX 071950
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1150 AM PST Thu Dec 7 2017

...Red Flag Warning for the Kern County Mountains today...

CAZ295-080000-
/O.CON.KHNX.FW.W.0005.000000T0000Z-171208T0000Z/
Kern County Mountains-
1150 AM PST Thu Dec 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 40 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Molina
399 
WWUS86 KHNX 072113
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
113 PM PST Thu Dec 7 2017

...Red Flag Warning for the Kern County Mountains through Friday
afternoon...

CAZ295-080600-
/O.EXT.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/
Kern County Mountains-
113 PM PST Thu Dec 7 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY FOR GUSTY 
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Fire weather zone 295.

* WIND...Winds from the east 10 to 20 mph with gusts to 35 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Molina
216 
WWUS86 KHNX 080534
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
934 PM PST Thu Dec 7 2017

...Red Flag Warning for the Kern County Mountains through Friday
afternoon...

CAZ295-081345-
/O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/
Kern County Mountains-
934 PM PST Thu Dec 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Fire weather zone 295.

* WIND...Winds from the east 10 to 20 mph with gusts to 35 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Andersen
105 
WWUS86 KHNX 081324
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
524 AM PST Fri Dec 8 2017

...Red Flag Warning for the Kern County Mountains through this 
afternoon...

CAZ295-082130-
/O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/
Kern County Mountains-
524 AM PST Fri Dec 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 295...

* AFFECTED AREA...Fire weather zone 295.

* WIND...Winds from the east 10 to 20 mph with gusts to 30 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
091 
WWUS86 KHNX 082111
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
111 PM PST Fri Dec 8 2017

...Red Flag Warning for the Kern County Mountains through this
afternoon...

CAZ295-090000-
/O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/
Kern County Mountains-
111 PM PST Fri Dec 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 295...

* AFFECTED AREA...Fire weather zone 295.

* WIND...Winds from the east 10 to 20 mph with gusts to 30 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
790 
WWUS86 KHNX 082359
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
359 PM PST Fri Dec 8 2017

...RED FLAG WARNING EXPIRATION...

CAZ295-090100-
/O.EXP.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/
Kern County Mountains-
359 PM PST Fri Dec 8 2017

...RED FLAG WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR 
FIRE WEATHER ZONE 295...

Winds have decreased and humidities have slightly recovered.
Cautions should continue to be used if deciding to burn.

$$

Andersen

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Dec 7, 2:27 AM PST, 54 minutes earlier.

Area forecast discussion, Dec 7, 2:27 AM PST, 54 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
227 AM PST Thu Dec 7 2017

.SYNOPSIS...High pressure will remain over the region for the next
several days. This will result in dry conditions with near normal
temperatures for the central California interior.

&&

.DISCUSSION...
Meridional upper level omega blocking pattern from the central
Pacific to the east coast will transition into a Rex blocking
pattern as a weak upper low center develops off central Baja by
Saturday. Ridge axis extends north into Alaska from near the
equator. Deep trough into the Gulf of Mexico along the east coast
of the US will remain in place as continental polar airmass
controls two thirds of the lower 48.

We are under a very strong ridge and have seen temperatures around
the region modify gradually over the past couple of days and will
continue to see the warming trend towards normal values for this
time of year...which are very pleasant. Afternoon haze and patchy
morning light fog in the SJV will continue for the next several
days. Most areas are expected to see visibilities remain above 2
miles in the mornings from Merced and Hanford. Taking a look at
the smoke trajectory model, the smoke from the SOCAL wildfires is
expected to remain offshore through Friday. The NAM12 is drifting
the smoke north along the coastline by the weekend. With the Rex
block pattern setting up as the upper ridge shifts to the east on
Sunday and Monday...we will see a bit more SE flow across the area
from an easterly flow. We could begin to see more smoke possible
into Kern Co by Monday, unless the fires get contained by then.

High resolution forecast models are increasing the easterly winds
across Kern Co today as surface pressure gradients are forecast
to increase. We don't normally see advisory wind criteria in an
easterly flow across the Kern Co desert region, however we could
see some gusty winds near the Grapevine and Tehachapi passes up
to 40 mph today. Current guidance is lowering wind speeds by
sunset. Looks to be a short lived event today and confined to
Kern Co. mountains and desert. We have seen winds increase into
the extreme south valley near Arvin in the past and is not out of
the question today. Compressional heating will warm temps in the
south valley today to near 70 as the air flows over the mountains
and warms up as it sinks into the valley.

Unfortunately for those who are looking for rain and high
elevation snow, you are out of luck for quite some time. This
blocking pattern is a stable weather pattern for the NRN
hemisphere and can be difficult to break down. We are looking at
dry conditions and near to slightly above normal temps and below
normal precipitation for the next 7 days and quite some time
beyond.

&&

.AVIATION...Areas of MVFR in haze and mist will occur in the San
Joaquin Valley with local IFR visibility between 13Z and 18Z Thu.
Otherwise, VFR conditions will prevail over the central CA interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Thursday December 7 2017... Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Fresno... Kern...
Kings... Madera... Merced and Tulare Counties. Further information
is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.

&&

public...JDB
avn/fw...DS
synopsis...JDB

weather.gov/hanford

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.